MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W WF; UNIT PHACOEMULSIFICATION
Model Number SE5425WVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 25ga bi-blade vitrectomy cutter was returned in a plastic bag, along with an se5425wvb pack label from lot x4894.The tip protector and the rest of the pack components were not returned.The needle was bent.The port window was in the opened position with debris and solutions visible in and around the port and on the outer needle shaft.There was fluid in the tubing.This cutter looked used.The back cap was correctly aligned with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris elite system.The cutter did not cut, but did aspirate.It should be noted that a bent needle could contribute to poor cutting performance.Due to the dirty, damaged condition of the returned part the cause for the bent needle could not be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Event or Problem Description
The user facility reported the vitrectomy cutter was not working.There was no medical intervention required.
 
Additional Manufacturer Narrative
Correction: d4 correct udi number.

Brand Name
25G BI-B POSTERIOR ELITE W WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key18758122
Report Number0001920664-2024-70028
Device Sequence Number6271322
Product Code HQC
UDI-Device Identifier00757770059775
UDI-Public(01)00757770059775(17)250206(10)X4894
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model NumberSE5425WVB
Device Lot NumberX4894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown